Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jan 10, 2008, 1:43 PM CST for Lee County, Prentiss County, Union County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 1:43 PM CST (19:43 UTC)
- Expired
- Jan 10, 2008, 2:24 PM CST
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, MS, Prentiss County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 101943
TORMEG
MSC081-117-145-102030-
/O.NEW.KMEG.TO.W.0017.080110T1943Z-080110T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
143 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 230 PM CST
* AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR BLAIR...OR ABOUT 12
MILES WEST OF BALDWYN...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GUNTOWN...PRATTS FRIENDSHIP...WHEELER AND BOONEVILLE.
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3434 8881 3437 8882 3437 8884 3450 8893
3461 8873 3461 8871 3462 8871 3469 8858
3450 8845
TIME...MOT...LOC 1943Z 240DEG 45KT 3447 8877
$$2 follow-up statements
000
WWUS54 KMEG 102004
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CST THU JAN 10 2008
MSC081-145-102013-
/O.CAN.KMEG.TO.W.0017.000000T0000Z-080110T2030Z/
UNION MS-LEE MS-
203 PM CST THU JAN 10 2008
...THE TORNADO WARNING FOR NORTHERN LEE AND EASTERN UNION COUNTIES IS
CANCELLED...
AT 203 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3455 8865 3462 8870 3464 8867 3469 8858
3451 8846 3451 8847
TIME...MOT...LOC 2003Z 233DEG 46KT 3462 8852
$$
MSC117-102030-
/O.CON.KMEG.TO.W.0017.000000T0000Z-080110T2030Z/
PRENTISS MS-
203 PM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHWESTERN PRENTISS COUNTY...
AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WHEELER...OR ABOUT
NEAR BOONEVILLE...MOVING NORTHEAST AT 50 MPH.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3455 8865 3462 8870 3464 8867 3469 8858
3451 8846 3451 8847
TIME...MOT...LOC 2003Z 233DEG 46KT 3462 8852
$$000
WWUS54 KMEG 102024
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CST THU JAN 10 2008
MSC117-102033-
/O.CAN.KMEG.TO.W.0017.000000T0000Z-080110T2030Z/
PRENTISS MS-
223 PM CST THU JAN 10 2008
...THE TORNADO WARNING FOR CENTRAL PRENTISS COUNTY IS CANCELLED...
AT 223 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3455 8865 3462 8870 3464 8867 3469 8858
3451 8846 3451 8847
TIME...MOT...LOC 2023Z 233DEG 46KT 3477 8827
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:40 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 10, 11:40 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1140 AM CST THU JAN 10 2008 .DISCUSSION... ON-GOING SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH IS THE MAIN FORECAST CONCERN IN THE SHORT TERM. BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE JUST CROSSED THE MISSISSIPPI RIVER. UPDATED THE GRIDS AND ZONES TO EXPAND THE TORNADO WATCH OVER THE SOUTHEASTERN PARTS OF WESTERN TENNESSEE. GREATEST SEVERE WEATHER THREAT WILL REMAIN OVER EASTERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY AFTERNOON HOURS. AS FOR THE REMAINDER OF THE FORECAST...LOWERED MAX TEMPS AND POP CHANCES ACROSS NORTHEAST ARKANSAS AND UPDATED HOURLY TEMPS BASED ON CURRENT OBS. && .PREV DISCUSSION... /ISSUED 513 AM CST THU JAN 10 2008/ DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A WARM FRONT ACROSS SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. INFRARED SATELLITE ALREADY SHOWING ELEVATED CONVECTION ACROSS SOUTHERN ARKANSAS DEVELOPING IN RESPONSE TO ISENTROPIC ASCENT AND AN 850 LOW LEVEL JET TRANSPORTING LOW LEVEL MOISTURE BACK INTO THE MID SOUTH. TEMPERATURES SO FAR RANGE FROM THE UPPER 30S/LOWER 40S NEAR WALNUT RIDGE TO AROUND 60 DEGREES NEAR COLUMBUS MS. MAIN CONCERN IN THIS FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL TODAY ACROSS PORTIONS OF THE MID SOUTH. SHORT TERM...(TODAY THROUGH SATURDAY)...A WARM FRONT JUST TO THE SOUTH OF THE FORECAST AREA WILL MOVE NORTH DURING THE MORNING HOURS AS A SURFACE AREA OF LOW PRESSURE MOVES FROM THE CENTRAL PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT THROUGH THE MID SOUTH THIS AFTERNOON INTO THE EARLY EVENING HOURS. STEEP 700-500 MB MID LEVEL LAPSE RATES AROUND 7 C/KM...FAVORABLE UNIDIRECTIONAL WINDS ALOFT AS INDICATED BY UPPER AIR PROFILERS AND UPPER LEVEL DIVERGENCE AND MOST UNSTABLE CAPE VALUES APPROACHING 1000 J/KG SUGGEST THUNDERSTORMS WHICH DEVELOP ACROSS AREAS MAINLY FROM DECATURVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI COULD BECOME SEVERE TODAY WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. THINK MOST LIKELY MODE OF CONVECTION WILL BE IN THE FORM OF A SQUALL LINE. 0-1 KM STORM HELICITIES APPROACHING 400 M2/S2...BACKING SURFACE WINDS AND 0-6 KM BULK SHEAR VALUES APPROACHING 60 KTS SUGGESTS A TORNADIC THREAT /MINI-SUPERCELL TYPE/ CANNOT BE RULED OUT EMBEDDED WITHIN THE LINE OF SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN TONIGHT AS THE COLD FRONT PUSHES EAST INTO EASTERN TENNESSEE AND INTO ALABAMA. KEPT LINGERING POPS IN TONIGHT ACROSS EASTERN SECTIONS OF THE FORECAST AREA AS THE FRONT WILL BE A BIT SLOWER TO DEPART ACROSS NORTHEAST MISSISSIPPI. DRY WEATHER IS EXPECTED THROUGH SATURDAY AS UPPER LEVEL RIDGING REMAINS IN PLACE THROUGH THE BEGINNING OF THE WEEKEND. LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)...00Z LONG RANGE MODELS INDICATE A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH THE MIDDLE/LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. USED THE 00Z ECMWF AS A GUIDE AS OPERATIONAL GFS RUN TO RUN CONTINUITY IS IN QUESTION WITH THIS FORECAST PACKAGE. ENSEMBLE MEMBERS SUGGEST RAIN CHANCES WILL REMAIN SMALL SATURDAY NIGHT. OTHERWISE RAIN FREE && .PRELIMINARY POINT TEMPS/POPS... MEM 63 39 53 36 / 100 10 0 0 MKL 61 36 48 30 / 100 20 0 0 JBR 59 36 51 33 / 70 10 0 0 TUP 68 39 54 34 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 10, 10:38 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST THU JAN 10 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1038 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LINE FROM SELMER TENNESSEE TO HOUSTON MISSISSIPPI. THIS INCLUDES THE CITIES OF CORINTH AND TUPELO MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A MARTIN TENNESSEE TO CHARLESTON MISSISSIPPI LINE. THIS INCLUDES THE CITIES OF PARIS AND JACKSON TENNESSEE SOUTHWARD TO HOLLY SPRINGS AND OXFORD MISSISSIPPI. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE IN THE RISK AREAS. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI AND THE SOUTHEASTERN CORNER OF WESTERN TENNESSEE UNTIL 4 PM CST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Special weather statement, Jan 10, 12:02 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1202 PM CST THU JAN 10 2008 MSZ013-101830- LAFAYETTE MS- 1202 PM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF OXFORD AT 1202 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS STORM IS SHOWING SIGNS OF WEAK ROTATION...BUT IF IT INTENSIFIES COULD QUICKLY PRODUCE A TORNADO. PLEASE STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 10, 12:08 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1208 PM CST THU JAN 10 2008 MSZ005-TNZ091-101845- ALCORN MS-MCNAIRY TN- 1208 PM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF THEO AT 1208 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ALCORN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 10, 12:37 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD 3 N BARTLETT 35.26N 89.84W
01/10/2008 SHELBY TN PUBLIC
HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.
0845 AM HAIL 5 ESE SARDIS 34.41N 89.83W
01/10/2008 E0.75 INCH PANOLA MS CO-OP OBSERVER
0856 AM HAIL HARMONTOWN 34.53N 89.65W
01/10/2008 E0.75 INCH LAFAYETTE MS PUBLIC
1018 AM TSTM WND GST HENDERSON 35.44N 88.65W
01/10/2008 E60.00 MPH CHESTER TN TRAINED SPOTTER
PEA SIZE HAIL
1029 AM FLASH FLOOD 2 NE OLIVE BRANCH 34.98N 89.80W
01/10/2008 DESOTO MS AMATEUR RADIO
FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.
1110 AM TSTM WND DMG 2 W INDEPENDENCE 34.70N 89.84W
01/10/2008 TATE MS EMERGENCY MNGR
DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.
1235 PM HAIL 2 W CORINTH 34.94N 88.55W
01/10/2008 E2.75 INCH ALCORN MS TRAINED SPOTTER
1235 PM FUNNEL CLOUD 2 W CORINTH 34.94N 88.55W
01/10/2008 ALCORN MS TRAINED SPOTTER
&&
DSVLocal storm report, Jan 10, 12:45 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD 3 N BARTLETT 35.26N 89.84W
01/10/2008 SHELBY TN PUBLIC
HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.
0845 AM HAIL 5 ESE SARDIS 34.41N 89.83W
01/10/2008 E0.75 INCH PANOLA MS CO-OP OBSERVER
0856 AM HAIL HARMONTOWN 34.53N 89.65W
01/10/2008 E0.75 INCH LAFAYETTE MS PUBLIC
1018 AM TSTM WND GST HENDERSON 35.44N 88.65W
01/10/2008 E60.00 MPH CHESTER TN TRAINED SPOTTER
PEA SIZE HAIL
1029 AM FLASH FLOOD 2 NE OLIVE BRANCH 34.98N 89.80W
01/10/2008 DESOTO MS AMATEUR RADIO
FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.
1110 AM TSTM WND DMG 2 W INDEPENDENCE 34.70N 89.84W
01/10/2008 TATE MS EMERGENCY MNGR
DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.
1235 PM HAIL 2 W CORINTH 34.94N 88.55W
01/10/2008 E2.75 INCH ALCORN MS TRAINED SPOTTER
1235 PM FUNNEL CLOUD 2 W CORINTH 34.94N 88.55W
01/10/2008 ALCORN MS TRAINED SPOTTER
1240 PM FLASH FLOOD JACKSON 35.63N 88.83W
01/10/2008 MADISON TN EMERGENCY MNGR
REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY
&&
DSVLocal storm report, Jan 10, 1:00 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD 3 N BARTLETT 35.26N 89.84W
01/10/2008 SHELBY TN PUBLIC
HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.
0845 AM HAIL 5 ESE SARDIS 34.41N 89.83W
01/10/2008 E0.75 INCH PANOLA MS CO-OP OBSERVER
0856 AM HAIL HARMONTOWN 34.53N 89.65W
01/10/2008 E0.75 INCH LAFAYETTE MS PUBLIC
1018 AM TSTM WND GST HENDERSON 35.44N 88.65W
01/10/2008 E60.00 MPH CHESTER TN TRAINED SPOTTER
PEA SIZE HAIL
1029 AM FLASH FLOOD 2 NE OLIVE BRANCH 34.98N 89.80W
01/10/2008 DESOTO MS AMATEUR RADIO
FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.
1110 AM TSTM WND DMG 2 W INDEPENDENCE 34.70N 89.84W
01/10/2008 TATE MS EMERGENCY MNGR
DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.
1235 PM HAIL 2 W CORINTH 34.94N 88.55W
01/10/2008 E2.75 INCH ALCORN MS TRAINED SPOTTER
1235 PM FUNNEL CLOUD 2 W CORINTH 34.94N 88.55W
01/10/2008 ALCORN MS TRAINED SPOTTER
1240 PM FLASH FLOOD JACKSON 35.63N 88.83W
01/10/2008 MADISON TN EMERGENCY MNGR
REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY
1245 PM HAIL MICHIE 35.06N 88.43W
01/10/2008 E1.00 INCH MCNAIRY TN POST OFFICE
1245 PM TSTM WND GST MICHIE 35.06N 88.43W
01/10/2008 E60.00 MPH MCNAIRY TN POST OFFICE
&&
DSVLocal storm report, Jan 10, 1:31 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD 3 N BARTLETT 35.26N 89.84W
01/10/2008 SHELBY TN PUBLIC
HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.
0845 AM HAIL 5 ESE SARDIS 34.41N 89.83W
01/10/2008 E0.75 INCH PANOLA MS CO-OP OBSERVER
0856 AM HAIL HARMONTOWN 34.53N 89.65W
01/10/2008 E0.75 INCH LAFAYETTE MS PUBLIC
1018 AM TSTM WND GST HENDERSON 35.44N 88.65W
01/10/2008 E60.00 MPH CHESTER TN TRAINED SPOTTER
PEA SIZE HAIL
1029 AM FLASH FLOOD 2 NE OLIVE BRANCH 34.98N 89.80W
01/10/2008 DESOTO MS AMATEUR RADIO
FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.
1110 AM TSTM WND DMG 2 W INDEPENDENCE 34.70N 89.84W
01/10/2008 TATE MS EMERGENCY MNGR
DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.
1235 PM HAIL 2 W CORINTH 34.94N 88.55W
01/10/2008 E2.75 INCH ALCORN MS TRAINED SPOTTER
1235 PM FUNNEL CLOUD 2 W CORINTH 34.94N 88.55W
01/10/2008 ALCORN MS TRAINED SPOTTER
1240 PM FLASH FLOOD JACKSON 35.63N 88.83W
01/10/2008 MADISON TN EMERGENCY MNGR
REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY
1245 PM HAIL MICHIE 35.06N 88.43W
01/10/2008 E1.00 INCH MCNAIRY TN POST OFFICE
1245 PM TSTM WND GST MICHIE 35.06N 88.43W
01/10/2008 E60.00 MPH MCNAIRY TN POST OFFICE
0115 PM TSTM WND GST 3 S NEW ALBANY 34.45N 89.02W
01/10/2008 E60.00 MPH UNION MS TRAINED SPOTTER
BROKEN TREE LIMBS
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:39 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 28 min |
| Jan 10, 8:58 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 47 min |
| Jan 10, 9:24 AM CST | Tornado Warning | MEG | DeSoto, Marshall | 51 min |
| Jan 10, 11:02 AM CST | Tornado Warning | MEG | Panola, Quitman | 43 min |
| Jan 10, 11:55 AM CST | Tornado Warning | MEG | Marshall | 29 min |
| Jan 10, 12:22 PM CST | Tornado Warning | MEG | Alcorn | 38 min |
| Jan 10, 12:26 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 49 min |
| Jan 10, 12:41 PM CST | Tornado Warning | MEG | Pontotoc, Union | 49 min |
| Jan 10, 1:04 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 41 min |
| Jan 10, 1:08 PM CST | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Jan 10, 1:20 PM CST | Severe Thunderstorm Warning | MEG | Prentiss | 25 min |
| Jan 10, 1:22 PM CST | Tornado Warning | MEG | Lee, Pontotoc, Union | 23 min |
| Jan 10, 1:25 PM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah, Union | 2 hr |
| Jan 10, 1:39 PM CST | Tornado Warning | MEG | Prentiss, Tishomingo | 51 min |
| Jan 10, 1:48 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Jan 10, 2:12 PM CST | Flash Flood Warning | MEG | Itawamba, Monroe | 2 hr |
| Jan 10, 2:17 PM CST | Flash Flood Warning | MEG | Tishomingo | 118 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.